Alert archive / Indiana / Wind Advisories in 2025
Wind Advisory 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Nov 25, 2025, 10:15 AM EST for 35 counties in Indiana. It took effect at Nov 26, 2025, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 10:15 AM EST (15:15 UTC)
- In effect from
- Nov 26, 2025, 7:00 AM EST
- Expired
- Nov 26, 2025, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 35 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Knox County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WWUS73 KIND 251515 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1015 AM EST Tue Nov 25 2025 INZ021-028>031-035>049-051>057-060>065-067-068-260115- /O.NEW.KIND.WI.Y.0008.251126T1200Z-251127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess- Including the cities of Farmland, Flora, Crawfordsville, Lebanon, Union City, West Lafayette, Linton, Martinsville, Clinton, Terre Haute, Noblesville, Frankfort, Carlisle, Delphi, Fishers, New Castle, Greencastle, Williamsport, Zionsville, Mooresville, Sullivan, Indianapolis, Bloomfield, Columbus, West Lebanon, Washington, Brownsburg, Nashville, Fairview Park, Plainfield, Farmersburg, Greenwood, Vincennes, Kokomo, Bloomington, Rushville, Lafayette, Spencer, Greensburg, Jasonville, Carmel, Montezuma, Covington, Rockville, Danville, Worthington, Brazil, Muncie, Tipton, Gosport, Anderson, Winchester, Shelbyville, Attica, Shelburn, Veedersburg, Rosedale, Franklin, Parker City, and Greenfield 1015 AM EST Tue Nov 25 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts between 40 to 50 mph expected. * WHERE...Portions of central, east central, north central, south central, southwest, and west central Indiana. * WHEN...From 7 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Eckhoff
3 follow-up statements
165 WWUS73 KIND 260005 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 705 PM EST Tue Nov 25 2025 INZ021-028>031-035>049-051>057-060>065-067-068-261000- /O.CON.KIND.WI.Y.0008.251126T1200Z-251127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess- Including the cities of Delphi, Winchester, Farmersburg, Noblesville, Covington, Frankfort, Zionsville, Montezuma, Fairview Park, West Lebanon, Union City, Rosedale, Terre Haute, Carmel, New Castle, Sullivan, Linton, Flora, Kokomo, Plainfield, Mooresville, Franklin, Shelbyville, Shelburn, Parker City, Greencastle, Bloomington, Columbus, Tipton, Jasonville, Worthington, Greensburg, Washington, Attica, Crawfordsville, Clinton, Anderson, Spencer, Indianapolis, Lafayette, Lebanon, Gosport, Martinsville, Rockville, Vincennes, Bloomfield, Brazil, Farmland, West Lafayette, Muncie, Fishers, Nashville, Brownsburg, Williamsport, Danville, Greenfield, Rushville, Veedersburg, Greenwood, and Carlisle 705 PM EST Tue Nov 25 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts between 40 to 50 mph expected. * WHERE...Portions of central, east central, north central, south central, southwest, and west central Indiana. * WHEN...From 7 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Melo
720 WWUS73 KIND 260755 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 255 AM EST Wed Nov 26 2025 INZ021-028>031-035>049-051>057-060>065-067-068-270000- /O.CON.KIND.WI.Y.0008.251126T1200Z-251127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess- Including the cities of Winchester, Brazil, Lafayette, Tipton, Shelbyville, Linton, Spencer, Bloomfield, Jasonville, Farmersburg, Frankfort, Muncie, Franklin, Zionsville, Veedersburg, Bloomington, Washington, Carmel, Rosedale, Anderson, Covington, Fairview Park, West Lebanon, Columbus, Farmland, West Lafayette, Clinton, Vincennes, Lebanon, Martinsville, Indianapolis, Crawfordsville, Kokomo, Flora, Union City, Greencastle, Carlisle, Plainfield, Nashville, Shelburn, Parker City, Brownsburg, Montezuma, Greenwood, Worthington, Gosport, Delphi, New Castle, Noblesville, Rushville, Terre Haute, Rockville, Attica, Mooresville, Sullivan, Fishers, Greenfield, Danville, Williamsport, and Greensburg 255 AM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, south central, southwest, and west central Indiana. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AGM
527 WWUS73 KIND 261900 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 200 PM EST Wed Nov 26 2025 INZ021-028>031-035>049-051>057-060>065-067-068-270000- /O.CON.KIND.WI.Y.0008.000000T0000Z-251127T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess- Including the cities of Greencastle, Greensburg, Crawfordsville, Veedersburg, Shelburn, Plainfield, Covington, Franklin, Linton, Union City, Zionsville, Flora, New Castle, Anderson, Brownsburg, Bloomfield, Jasonville, Winchester, West Lafayette, Bloomington, Brazil, Lafayette, Farmland, Greenfield, Montezuma, Columbus, Shelbyville, Farmersburg, West Lebanon, Sullivan, Fairview Park, Attica, Martinsville, Terre Haute, Nashville, Vincennes, Gosport, Carlisle, Greenwood, Mooresville, Rushville, Delphi, Frankfort, Parker City, Clinton, Kokomo, Tipton, Williamsport, Indianapolis, Washington, Noblesville, Danville, Muncie, Spencer, Worthington, Fishers, Rosedale, Lebanon, Rockville, and Carmel 200 PM EST Wed Nov 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts between 40 to 50 mph expected. * WHERE...Portions of central, east central, north central, south central, southwest, and west central Indiana. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Nield
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Nov 25, 5:46 AM EST, 4 hours 29 minutes earlier. Its key messages:
- Today: rain showers early, tapering to drizzle midday...noticeable humidity and mild with highs 55-60F
- Turning colder beginning Wednesday through this weekend
- Increasing confidence in snow late Friday night into Saturday with a mixture of precipitation types persisting into Sunday before ending
- Cold and unsettled pattern continues into early December
Area forecast discussion, Nov 25, 5:46 AM EST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 546 AM EST Tue Nov 25 2025 .KEY MESSAGES... - Today: rain showers early, tapering to drizzle midday...noticeable humidity and mild with highs 55-60F - Turning colder beginning Wednesday through this weekend - Increasing confidence in snow late Friday night into Saturday with a mixture of precipitation types persisting into Sunday before ending - Cold and unsettled pattern continues into early December && .SHORT TERM (Today and tonight)... Issued at 304 AM EST Tue Nov 25 2025 Today... Rather weak H500 short wave will slowly lift from northern Illinois to eastern Great Lakes...while corresponding modest surface low pressure drifts just northwest of local region into southern Michigan. Despite overall unimpressive gradients, trough extending south down Mississippi Valley will focus a broad fetch of Gulf moisture into Indiana this morning. A period of steadier pre-dawn rain that should drop over 0.25 inches on several southern Indiana counties by 12Z...will trend to more scattered showers for most areas through the morning hours...although latest CAMs note the potential for a second round of briefly moderate rain after dawn over south-central and southeastern zones. Departure of better forcing to our east will replace showers with drizzle from west to east through late morning to midday hours. Total precipitation for this quick/small system should range from around 0.25 inches for most spots near/north of I-70, with a gradient across southern counties up to around 0.50 inches for far southeastern zones. Humidity will be noticeable as mainly light breezes veering from southerly to WSW push dewpoints into at least the mid-50s. Thick low stratus will not prevent this warm advective flow from bringing possibly the mildest day since 11/15...and probably the highest temperatures for the foreseeable future. Max temps this afternoon will range from the mid-50s for Lebanon and north/west...to around 60F along the US-50 corridor. Tonight... This evening will include the remainder of this afternoon's brief quasi-lull, between departing weaker system and approaching, blustery polar invasion. Conditions will be continued damp for late November under lingering low stratus, with a few lingering showers that should not produce any noteworthy precipitation for most areas. Next, more impressive short wave trough will plunge and tilt through the Upper Mississippi Valley, inducing impressive surface cyclogenesis tonight over Wisconsin. The system's corresponding cold front extending southward from the occlusion's triple point over Michigan's Lower Peninsula...will cross the local region during roughly 05Z-10Z. Westerly winds will increase amid the post-frontal zone, with gusts nearing 25-35 mph through pre-dawn hours. Readings will plummet after midnight from the low-50s to mid-30s for most locations. && .LONG TERM (Wednesday through Monday)... Issued at 300 AM EST Tue Nov 25 2025 The early morning cold frontal passage on Wednesday will be the initial salvo in the significant pattern change towards colder and more unsettled conditions that will continue into early December that we have been discussing for a while now. The initial impact will be noticeably colder air for the second half of the week including Thanksgiving but as broad meridional upper level troughing takes hold over much of the eastern half of the country by this weekend...a series of storm systems will impact the Ohio Valley into next week with increasing confidence in multiple opportunities for wintry precipitation including snow. Wednesday through Friday As mentioned above...the cold front will sweep across the forecast area prior to daybreak Wednesday...with strong cold advection taking over as upper level heights tumble as the strengthening upper level low pivots across the Great Lakes. Flurries and a few snow showers will be possible Wednesday focused mainly across the northeast half of the forecast area with weak low level instability present within the cold advection pattern. The lack of substantial moisture will limit coverage and keep snow very light. The much greater impact besides the arrival of a much colder airmass with temperatures likely falling Wednesday afternoon will be the onset of strong gradient winds as the surface low deepens over the Great Lakes throughout the day. Combined with the strong cold advection in the post-frontal airmass...peak gusts near 45mph will be possible across northern portions of the forecast area Wednesday. Gave some consideration to introducing a Wind Advisory over northern counties but will hold off to take advantage of an additional round of model data and better determine how far south across central Indiana a potential Advisory would be warranted. Winds remain breezy though not as strong on Thanksgiving as the tight pressure gradient persists in the wake of the departing surface low. Despite increasing sunshine for Thanksgiving Day it will be cold with highs in the 30s. Temperatures may struggle to rise above freezing over northern counties and the continued brisk winds will keep wind chills in the 20s. Friday may end up being the best day of the extended holiday weekend despite continued well below normal temperatures in the 30s. Sunny skies are expected Friday and winds will finally relax as the low pressure moves away into the Canadian Maritimes. Friday Night through Monday The second part of the pattern transition comes over the weekend as a much more active regime develops and interacts with the broad upper level trough settling across the eastern part of the country. A potent short wave will dive out of the Pacific Northwest on Friday then pivot quickly into the central Plains on Saturday. Moisture will increase in advance of a surface wave poised to eject out of the Rockies Friday night then kick E/NE into the Great Lakes and Ohio Valley by Sunday morning. Precipitation will arrive across the region as early as late Friday night and persist into Saturday. Extended model guidance continues to struggle on the details with a broad range of scenarios in play. That being said...the overall model suite is trending in the direction of at a minimum a thump of snow on the front end of the precipitation shield Saturday with the initial surge of warm advection. Greater uncertainty in precip type develops as the day progresses that will largely depend on the orientation...speed and intensity of the wave aloft and the eventual track of the surface low into Sunday morning. Trends support rain mixing with snow from the south by Saturday afternoon with an eventual transition to rain over most if not all of the area by early Sunday morning as the surface low moves into the lower Great Lakes. The primary takeaway message for late Friday night and Saturday is that the potential for accumulating snow and at least some impacts to travel is increasing prior to a transition to predominantly rain that would last into Sunday before ending. Stay tuned for updates. After a brief break in the unsettled weather...precipitation will return for early next week as an inverted surface trough lifts into the Ohio Valley. Even less confidence exists with this system with respect to precip type but at this early stage all precip types are on the table with the possibility for another opportunity for snow for some. Highs will sneak back up into the upper 30s and lower 40s for Sunday and Monday but there are signs of the coldest daytime temperatures of the season impacting the region by the middle of next week. Looking out further into next week and beyond...additional chances for wintry precipitation including snow will exist as the active pattern persists. High confidence remains in a cold and largely unsettled pattern continuing for the region through the first half of December. && .AVIATION (12Z TAF Issuance)... Issued at 546 AM EST Tue Nov 25 2025 Impacts: - Sub-IFR ceilings for most of the day with subtle improvement to MVFR this evening - Widespread rain early this morning diminishing to pockets of drizzle and light showers into the afternoon - Additional light showers possible ahead of and along a cold front tonight - Westerly winds increase predawn Wednesday with peak gusts 25 to 30kts Discussion: Widespread rain moving across the region early this morning but will gradually decrease in coverage from west to east over the next few hours. Pockets of drizzle and light showers continue into the early afternoon with drier conditions for late day. IFR and lower ceilings expanding across the terminals this morning and will persist for much of the day. Winds will veer from S/SW this morning to W/SW this afternoon at less than 10kts. Isolated to scattered showers will return this evening with a line of showers likely to accompany a cold front as it moves across the region overnight. There is potential for stronger wind gusts to accompany the showers along the front but winds will increase noticeably once the front passes during the predawn hours Wednesday with peak gusts at 25 to 30kts from the west. Gradient winds will further increase after daybreak Wednesday. && .IND WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...AGM LONG TERM...Ryan AVIATION...Ryan
Hazardous weather outlook, Nov 25, 3:51 AM EST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 351 AM EST Tue Nov 25 2025 INZ021-028>031-035>049-051>057-060>065-067>072-260900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 351 AM EST Tue Nov 25 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Snow is possible late Friday night into Saturday, with the potential for some accumulation...but considerable uncertainty remains in the forecast. Please continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.